Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Sep 29, 2012, 4:13 AM CDT for 5 counties in Texas; 13 parishes in Louisiana. It took effect at Sep 29, 2012, 1:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 4:13 AM CDT (09:13 UTC)
- In effect from
- Sep 29, 2012, 1:00 PM CDT
- Expired
- Sep 30, 2012, 4:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Bienville Parish, LA, Caldwell Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WGUS64 KSHV 290913 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 413 AM CDT SAT SEP 29 2012 TXZ152-153-165>167-300000- /O.NEW.KSHV.FF.A.0007.120929T1800Z-120930T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL 413 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST TEXAS...INCLUDING THE FOLLOWING AREAS...ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE AND SHELBY. * FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING * A DEVELOPING LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS SOUTHEAST PORTIONS OF TEXAS THIS AFTERNOON THROUGH TONIGHT. THIS PARTICULAR TRACK AND ABUNDANT MOISTURE BEING PUMPED IN FROM THE PACIFIC WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PORTIONS OF EAST CENTRAL TEXAS. RAINFALL TOTALS FOR THIS EVENT ARE EXPECTED TO BE BETWEEN 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * WIDESPREAD RAINFALL HAS NOT BEEN NOTED ACROSS THIS AREA IN ALMOST 2 WEEKS...BUT THIS DOES NOT DIMINISH THE THREAT FOR FLASH FLOODING. ADDITIONALLY...HEAVY RAIN WILL BE FALLING AT NIGHT...MAKING CONDITIONS MORE DANGEROUS AS FLOODED ROADWAYS MAY NOT BE VISIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ005-006-010>014-017>022-300000- /O.NEW.KSHV.FF.A.0007.120930T0000Z-120930T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY... NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA 413 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL LOUISIANA...CALDWELL...GRANT...JACKSON...LA SALLE... LINCOLN...OUACHITA...UNION LA AND WINN. IN NORTHWEST LOUISIANA...BIENVILLE...DE SOTO...NATCHITOCHES...RED RIVER AND SABINE LA. * FROM THIS EVENING THROUGH SUNDAY MORNING * A DEVELOPING LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS SOUTHEAST PORTIONS OF TEXAS AND SOUTHERN LOUISIANA OVER THE NEXT TWO DAYS. THIS FORECASTED TRACK AND ABUNDANT MOISTURE BEING PUMPED IN FROM THE PACIFIC WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PORTIONS OF NORTHWEST...NORTH CENTRAL AND NORTHEAST LOUISIANA. RAINFALL TOTALS FOR THIS EVENT ARE EXPECTED TO BE BETWEEN 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS WATCH MAY NEED TO BE EXPANDED NORTHWARD...DEPENDING ON WHERE THE HEAVIEST RAINFALL AXIS SETS UP. ALSO...THE WATCH MAY NEED TO BE EXTENDED BEYOND 7 AM SUNDAY...AS RAINFALL WILL LIKELY STILL BE OVER PORTIONS OF THE WATCH AREA. * WIDESPREAD RAINFALL HAS NOT BEEN NOTED ACROSS THIS AREA IN ALMOST 2 WEEKS...BUT THIS DOES NOT DIMINISH THE THREAT FOR FLASH FLOODING. ADDITIONALLY...HEAVY RAIN WILL BE FALLING AT NIGHT...MAKING CONDITIONS MORE DANGEROUS AS FLOODED ROADWAYS MAY NOT BE VISIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 20
3 follow-up statements
726 WGUS64 KSHV 292032 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 332 PM CDT SAT SEP 29 2012 TXZ152-153-165>167-301000- /O.CON.KSHV.FF.A.0007.000000T0000Z-120930T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL 332 PM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST TEXAS...INCLUDING THE FOLLOWING AREAS... ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE AND SHELBY. * THROUGH SUNDAY MORNING * A DEVELOPING LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS SOUTHEAST PORTIONS OF TEXAS THIS AFTERNOON THROUGH TONIGHT. THIS PARTICULAR TRACK AND ABUNDANT MOISTURE BEING PUMPED IN FROM THE PACIFIC WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PORTIONS OF EAST CENTRAL TEXAS. RAINFALL TOTALS FOR THIS EVENT ARE EXPECTED TO BE BETWEEN 3 TO 5 INCHES... WITH ISOLATED HIGHER AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES HAVE ALREADY FALLEN TODAY ACROSS PORTIONS OF THE REGION. * WIDESPREAD RAINFALL HAS NOT BEEN NOTED ACROSS THIS AREA IN ALMOST 2 WEEKS...BUT THIS DOES NOT DIMINISH THE THREAT FOR FLASH FLOODING. ADDITIONALLY...HEAVY RAIN WILL BE FALLING AT NIGHT...MAKING CONDITIONS MORE DANGEROUS AS FLOODED ROADWAYS MAY NOT BE VISIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ005-006-010>014-017>022-301000- /O.CON.KSHV.FF.A.0007.120930T0000Z-120930T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY... NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA 332 PM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL LOUISIANA... CALDWELL...GRANT...JACKSON...LA SALLE...LINCOLN...OUACHITA... UNION LA AND WINN. IN NORTHWEST LOUISIANA...BIENVILLE...DE SOTO...NATCHITOCHES...RED RIVER AND SABINE LA. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * A DEVELOPING LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS SOUTHEAST PORTIONS OF TEXAS AND SOUTHERN LOUISIANA OVER THE NEXT TWO DAYS. THIS FORECASTED TRACK AND ABUNDANT MOISTURE BEING PUMPED IN FROM THE PACIFIC WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PORTIONS OF NORTHWEST...NORTH CENTRAL AND NORTHEAST LOUISIANA. RAINFALL TOTALS FOR THIS EVENT ARE EXPECTED TO BE BETWEEN 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE WATCH MAY NEED TO BE EXTENDED BEYOND 7 AM SUNDAY...AS RAINFALL WILL LIKELY STILL BE OVER PORTIONS OF THE WATCH AREA. * WIDESPREAD RAINFALL HAS NOT BEEN NOTED ACROSS THIS AREA IN ALMOST 2 WEEKS...BUT THIS DOES NOT DIMINISH THE THREAT FOR FLASH FLOODING. ADDITIONALLY...HEAVY RAIN WILL BE FALLING AT NIGHT...MAKING CONDITIONS MORE DANGEROUS AS FLOODED ROADWAYS MAY NOT BE VISIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VII
643 WGUS64 KSHV 300836 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 336 AM CDT SUN SEP 30 2012 LAZ005-006-010>014-017>022-TXZ152-153-165>167-301645- /O.EXT.KSHV.FF.A.0007.000000T0000Z-121001T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY... NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 336 AM CDT SUN SEP 30 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...DE SOTO... GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE AND SHELBY. * THROUGH THIS EVENING * A STRONG LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS SOUTHEAST PORTIONS OF TEXAS AND SOUTHERN LOUISIANA TODAY. THIS FORECASTED TRACK AS WELL AS ABUNDANT MOISTURE BEING PUMPED IN FROM THE PACIFIC WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PORTIONS OF EAST TEXAS AND NORTHWEST...NORTH CENTRAL AND NORTHEAST LOUISIANA. AN ADDITIONAL 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE ON TOP OF WHAT HAS ALREADY FALLEN. SOME LOCATIONS IN THE WATCH AREA HAVE ALREADY RECEIVED MORE THAN 5 INCHES OF RAIN AND SOME FLASH FLOODING HAS BEEN OCCURRING ACROSS PORTIONS OF EAST TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 20
881 WGUS64 KSHV 301617 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT SUN SEP 30 2012 LAZ005-006-010-017-TXZ152-153-165>167-301730- /O.CAN.KSHV.FF.A.0007.000000T0000Z-121001T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-SABINE LA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... MANY...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 1117 AM CDT SUN SEP 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND EAST TEXAS HAS BEEN CANCELLED. DRIER AIR HAS BEGUN TO MOVE INTO EAST TEXAS...AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE EASTWARD ACROSS LOUISIANA. $$ LAZ011>014-018>022-302100- /O.EXT.KSHV.FF.A.0007.000000T0000Z-120930T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE- INCLUDING THE CITIES OF...COUSHATTA...BIENVILLE...JONESBORO... MONROE...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA 1117 AM CDT SUN SEP 30 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL LOUISIANA... CALDWELL...GRANT...JACKSON...LA SALLE...OUACHITA AND WINN. IN NORTHWEST LOUISIANA...BIENVILLE...NATCHITOCHES AND RED RIVER. * UNTIL 4 PM CDT THIS AFTERNOON * A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK EASTWARD ACROSS CENTRAL LOUISIANA TODAY. ALTHOUGH RAINFALL WILL BEGIN TO DIMINISH THIS AFTERNOON...5 TO NEAR 10 INCHES OF RAIN HAS ALREADY FALLEN ACROSS A LARGE PORTION OF THIS AREA. THUS...EVEN A BRIEF HEAVY SHOWER MAY AGGRAVATE ANY ONGOING FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VII
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Sep 29, 3:45 AM CDT, 28 minutes earlier.
Area forecast discussion, Sep 29, 3:45 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CDT SAT SEP 29 2012
.DISCUSSION...
INTERESTING FORECAST SHAPING UP OVER THE NEXT 48 HOURS OR SO WITH
A FEW BIG CHANGES FROM YESTERDAYS THINKING. LATEST MODEL CONSENSUS HAS
SHIFTED THE TRACK OF THE SURFACE AND UPPER LEVEL LOW A LITTLE
FURTHER NORTH. ORIGINALLY...THE SURFACE LOW WAS GOING TO TRACK
ACROSS THE NORTHERN GULF...BUT NOW IT IS EXPECTED TO TRACK SOUTH
OF A LINE FROM LUFKIN TEXAS TO JENA LOUISIANA. ADDITIONALLY...THE SUPPORTING
UPPER LEVEL LOW WILL BASICALLY TRACK DIRECTLY ACROSS THE FORECAST
AREA. BOTH FEATURES...SURFACE AND ALOFT...ARE FORECAST TO
STRENGTHEN AS THEY TRAVEL EASTWARD ACROSS THE MID SOUTH. THIS WILL
ONLY AID IN PRECIPITATION EFFICIENCY...AND WILL HELP INCREASE THE
THREAT FOR A HEAVY RAINFALL EVENT OVER PORTIONS OF THE CWA.
ADDITIONALLY...FRONTAL BOUNDARY AT THE H85 LEVEL WILL SETUP ACROSS
THE I-20 CORRIDOR SATURDAY EVENING INTO SUNDAY. THIS WILL HELP
FOCUS THE HEAVIEST PRECIPITATION ACROSS THE FORECAST AREA. SO...AS
OF NOW...EXPECTING THE HEAVIEST RAINFALL TOTALS TO FALL ACROSS
DEEP EAST TEXAS AND INTO NORTHERN AND NORTH CENTRAL PORTIONS OF
LA. WITH THIS IN MIND AND AFTER COLLABORATING WITH SURROUNDING
OFFICES...WILL BE ISSUING FLASH FLOOD WATCH ROUGHLY ALONG AND
SOUTH OF A LINE FROM LUFKIN TX...TO MANSFIELD...TO RUSTON TO
FARMERVILLE LA. THIS SHOULD REFLECT THE FORECASTED HEAVIEST
PRECIP TRACK. HAVE NOT INCLUDED EXTREME NW LA PARISHES AT THIS
TIME...BUT LATER SHIFTS MAY HAVE TO ADD THEM IF THE HEAVY RAINFALL
THREAT SETS UP A LITTLE FURTHER NORTH. MODEL RUN PRECIP SUGGESTS
ANYWHERE FROM 2 TO AS MUCH AS 10 INCHES OF RAIN ACROSS THE
WATCH AREA...WITH THIS FORECASTER BELIEVING 2 TO 4 INCH AMOUNTS WITH
LOCALLY HIGHER TOTALS POSSIBLE. AREAS NORTH OF THE LA/AR BORDER SHOULD
RECEIVE QUITE A BIT LESS RAIN THAN AREAS FURTHER TO THE SOUTH.
RAINFALL...CURRENTLY WIDESPREAD ACROSS TEXAS WHERE THE PACIFIC
MOISTURE STREAM IS MOST ABUNDANT...WILL SPREAD EASTWARD AS
THE DAY PROGRESSES AND WILL INCREASE IN INTENSITY LATER THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. RAIN WILL SLOWLY TAPER OFF
ACROSS NW AREAS STARTING SUNDAY MORNING...WITH THE SE HALF OF THE
CWA STILL SEEING RAINFALL THROUGH SUNDAY AFTERNOON. AS THE UPPER
LOW SLIDES ACROSS THE AREA SUNDAY...EXPECT LINGERING SHOWER
ACTIVITY TO THE SE...WITH STRONG NORTH WINDS EXPECTED ACROSS
CENTRAL AND NORTHERN PORTIONS OF THE CWA...THIS MAY REQUIRE LAKE
WIND ADVISORY AS FORECAST INTENSITY IS GREATER THAN 15 KTS IN PLACES.
THIS WHOLE SYSTEM SHOULD PULL AWAY FROM THE REGION BY MID
WEEK. ON ITS HEELS WILL BE A COLD FRONT ATTEMPTING TO DROP IN
FROM THE CENTRAL PLAINS. STILL UNCERTAIN IF THIS FEATURE WILL MAKE
IT INTO THE AREA. BUT...IT IS POSSIBLE AS ITS UPPER LEVEL TROUGH MAY
TAKE A FAR ENOUGH SOUTH TRACK ACROSS THE MID MISSISSIPPI RIVER
VALLEY. /20/
&&
.AVIATION...
CHALLENGING AVIATION FORECAST OVER THE NEXT 24 HOURS WITH CONDITIONS
EXPECTED TO DETERIORATE FROM WEST TO EAST ACROSS THE TERMINAL
LOCATIONS LATER TODAY THROUGH TONIGHT.
CURRENTLY DEALING WITH VFR CONDITIONS WITH MID AND HIGH CLOUDS
COVERING ALL TERMINALS ATTM. LARGE RAIN SHIELD ACROSS NORTH
CENTRAL/CENTRAL AND SOUTHERN TEXAS WILL GRADUALLY BEGIN MOVING OUR
WAY AS A STRONG UPPER LEVEL TROUGH MOVES OUT OF TX HILL COUNTRY AND
INTO OUR REGION TONIGHT INTO SUNDAY. RAIN/TSTMS SHOULD INCREASE IN
EARNEST ACROSS OUR NE TX TERMINALS IN THE 12Z-18Z TIME FRAME...
SPREADING EASTWARD ENCOMPASSING THE REMAINING TERMINALS IN THE
18Z-00Z TIMEFRAME AND CONTINUING THROUGH THE OVERNIGHT HOURS.
VFR CEILINGS EARLY THIS MORNING WILL GRADUALLY DIMINISH TO MVFR
CONDITIONS WITH EMBEDDED TSRA AND REDUCTIONS IN VISIBILITY WITH THE
HEAVIER SHOWERS. IFR CONDITIONS WILL PREVAIL DURING THE OVERNIGHT
HOURS ACROSS ALL TERMINAL LOCATIONS AGAIN WITH EMBEDDED TSRA AND
REDUCTIONS IN VISIBILITY.
NE WINDS WILL PREVAIL TODAY FOR TERMINAL LOCATIONS ALONG AND NORTH
OF THE I-20 CORRIDOR WITH WINDS BECOMING MORE NORTHERLY LATE TONIGHT
ACROSS THE NE TX TERMINALS. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 65 75 59 82 / 80 80 60 30 10
MLU 82 65 73 58 81 / 70 90 80 50 20
DEQ 77 63 76 54 80 / 70 50 30 10 10
TXK 79 63 75 57 80 / 70 60 50 10 10
ELD 81 62 74 56 81 / 70 70 70 30 20
TYR 79 64 80 60 81 / 90 80 30 20 10
GGG 79 64 77 59 81 / 90 80 40 20 10
LFK 81 68 80 61 83 / 90 90 60 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: LAZ005-006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY
MORNING FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
&&
20/13Hazardous weather outlook, Sep 28, 12:02 PM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT FRI SEP 28 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND ARE EXPECTED TO INCREASE IN COVERAGE DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AS WIND SHEAR...INSTABILITY AND OTHER PARAMETERS DO NOT APPEAR ESPECIALLY FAVORABLE. BUT...AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A THREAT FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL CONTINUE SATURDAY AND SUNDAY. HOWEVER...ABUNDANT MOISTURE AND THE SLOW MOVEMENT OF THE UPPER LEVEL STORM SYSTEM MAY LEAD TO STORM TOTAL RAINFALL AMOUNTS NEAR 3 INCHES. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN RATES OVER A SHORT AMOUNTS OF TIME. THIS MAY LEAD TO ISOLATED FLOODING IN LOW-LYING AREAS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 11:15 PM CDT | Areal Flood Advisory | SHV | Caldwell, Winn | 2 hr |
| Sep 29, 4:42 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Grant, Jackson and 7 more | 2 hr |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.